Alert archive / California / Wind Advisories in 2009
Wind Advisory 37, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 14, 2009, 11:16 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 11:16 AM PDT (18:16 UTC)
- Expired
- May 15, 2009, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 141816 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1116 AM PDT THU MAY 14 2009 ...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH FRIDAY MORNING... .ANOTHER INCREASE IN NORTHERLY WINDS IS EXPECTED TONIGHT ACROSS SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR PORTION OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. WINDS ARE EXPECTED TO DECREASE BY FRIDAY MORNING. CAZ053-054-150230- /O.CAN.KLOX.HW.W.0008.000000T0000Z-090514T1900Z/ /O.NEW.KLOX.WI.Y.0037.090514T1816Z-090515T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1116 AM PDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR THROUGH FRIDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-150230- /O.CAN.KLOX.HW.W.0008.000000T0000Z-090514T1900Z/ /O.NEW.KLOX.WI.Y.0037.090514T2200Z-090515T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1116 AM PDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS AFTERNOON AND CONTINUING THROUGH EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-150230- /O.CAN.KLOX.WI.Y.0036.000000T0000Z-090514T1900Z/ /O.NEW.KLOX.WI.Y.0037.090514T2200Z-090515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1116 AM PDT THU MAY 14 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 5O MPH WILL DEVELOP AGAIN LATER THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-141930- /O.CAN.KLOX.WI.Y.0036.000000T0000Z-090514T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1116 AM PDT THU MAY 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGH FRIDAY MORNING. $$ WOFFORD
2 follow-up statements
000 WWUS76 KLOX 150209 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 709 PM PDT THU MAY 14 2009 ...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH FRIDAY MORNING... .ANOTHER INCREASE IN NORTHERLY WINDS IS EXPECTED TONIGHT ACROSS SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR PORTION OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. WINDS ARE EXPECTED TO DECREASE BY FRIDAY MORNING. CAZ039-151000- /O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 709 PM PDT THU MAY 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 5O MPH WILL DEVELOP AGAIN THIS EVENING AND CONTINUE THROUGH EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-151000- /O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 709 PM PDT THU MAY 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-151000- /O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 709 PM PDT THU MAY 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR THROUGH FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
000 WWUS76 KLOX 150945 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 245 AM PDT FRI MAY 15 2009 ...WIND ADVISORIES NO LONGER IN EFFECT... CAZ053-054-151045- /O.CAN.KLOX.WI.Y.0037.000000T0000Z-090515T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 245 AM PDT FRI MAY 15 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY LEVEL WINDS WERE NOT OCCURRING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR THIS MORNING WITH ISOLATED GUSTS TO 60 MPH AT THE HIGHEST ELEVATIONS. $$ CAZ039-151045- /O.EXP.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 245 AM PDT FRI MAY 15 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY LEVEL WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THIS MORNING. $$ CAZ052-151045- /O.EXP.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 245 AM PDT FRI MAY 15 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY LEVEL WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THIS MORNING WITH THE STRONGEST WINDS THROUGH THE SANTA YNEZ RANGE. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 10:45 AM PDT, 31 minutes earlier.
Area forecast discussion, May 14, 10:45 AM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1045 AM PDT THU MAY 14 2009 UPDATE AVIATION DISCUSSION .MORNING UPDATE...HIGH WIND WARNINGS AND ADVISORIES WILL BE EXPIRING AT NOON TODAY, BUT WITH WINDS EXPECTED TO PICK UP TONIGHT I WILL BE ISSUING ADVISORIES FOR MANY OF THOSE SAME AREAS FOR THE OVERNIGHT/MORNING PERIOD. AS MENTIONED PREVIOUSLY CONDITIONS DONT APPEAR TO BE AS STRONG AS PREVIOUS COUPLE NIGHTS SO ADVISORIES SHOULD SUFFICE. NO OTHER SIGNIFICANT CHANGES EXPECTED AT LEAST THROUGH THE WEEKEND. ...FROM PREVIOUS DISCUSSION... .SHORT TERM...EXCEPT FOR SOME PATCHY LOW CLOUDS AND FOG ACROSS CSTL SXNS OF L.A. COUNTY THIS MORNING...SKIES WILL BE CLEAR ACROSS THE FCST AREA TODAY. HIGH WIND WARNINGS FOR THE MTNS OF VTU AND L.A. COUNTIES (EXCLUDING THE SANTA MONICA RANGE) AND THE MTNS OF SBA COUNTY ARE WORKING OUT WELL. WINDS CONTD TO GUST OVER 60 MPH IN MONTECITO HILLS AND THROUGH THE I-5 CORRIDOR. GUSTY WINDS WERE ALSO AFFECTING THE SANTA CLARITA VALLEY AND THE S CST OF SBA COUNTY BELOW PASSES AND CANYONS...AND WIND ADVISORIES REMAIN IN EFFECT FOR THOSE AREAS THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING...BUT SOME GUSTY WINDS SHOULD CONT...PROBABLY AT ADVISORY LEVELS IN THE MTNS FOR MOST OF THE DAY. GUSTY WINDS WILL LIKELY DEVELOP ON THE CENTRAL COAST THIS AFTERNOON...AND SOME WINDS MAY SPREAD INTO THE SAN FERNANDO VALLEY AND THE SANTA MONICA MTNS...BUT EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS IN THOSE AREAS. TEMPS SHOULD BE UP SEVERAL DEGREES TODAY...ESPECIALLY IN THE VALLEYS. N-S GRADS TIGHTEN UP AGAIN TONIGHT...BUT UPPER SUPPORT IS SOMEWHAT WEAKER. WINDS SHOULD INCREASE AGAIN IN THE MTNS...ACROSS THE SBA COUNTY S CST...AND IN THE SANTA CLARITA VALLEY...BUT FEEL THAT WINDS WILL REMAIN BELOW WARNING LEVELS. HOWEVER...WIND ADVISORIES WILL LIKELY BE NEEDED IN THOSE AREAS. HAVE LEFT SKIES MOSTLY CLEAR TONIGHT/FRI MORNING...ALTHOUGH THE 06Z RUN OF THE WRF SHOWS MUCH MORE IN THE WAY OF MOISTURE ON NRN SLOPES...ACROSS SLO AND NRN SBA COUNTIES AND ACROSS CSTL SXNS OF L.A. COUNTY. IF LATER RUNS CONT TO SHOW THIS...SOME LOW CLOUDS WILL HAVE TO BE ADDED TO THOSE AREAS. 850 AND 950 MB TEMPS EDGE UPWARD ON FRI...SUPPORTING SLIGHT WARMING IN MOST AREAS. HOWEVER...A REDUCTION IN N-S GRADS WILL LIKELY LEAD TO SOME COOLING ACROSS THE S CST OF SBA COUNTY AND ACROSS SOME BEACHES ON THE CENTRAL COAST. THE 06Z ALSO SHOWS AN EDDY CRCLN WITH SOME LOW CLOUDS ACROSS CSTL SXNS OF L.A. AND VTU COUNTIES FRI NIGHT/SAT MORNING. HAVE LEFT THE MOSTLY CLEAR FCST FOR NOW...BUT STRATUS MAY HAVE TO BE ADDED TO CSTL AREAS S OF PT CONCEPTION. AS A STRONG UPPER HIGH BUILDS INTO NRN AND CENTRAL CST AND EXPANDS...HEIGHTS/THICKNESSES BEGIN TO RISE ACROSS THE AREAS ON SAT...AS DO TEMPS AT 850 AND 950 MB. THIS SHOULD BRING SEVERAL DEGREES OF WARMING TO THE MTNS AND DESERTS. W OF THE MTNS...THERE STILL WILL BE A MARINE INFLUENCE...ESPECIALLY ON THE CSTL PLAIN...SO EXPECT ONLY SLIGHT WARMING IN THE VALLEYS AND INTERIOR SECTIONS OF THE CSTL PLAIN...WITH LITTLE CHANGE NEAR THE COAST. .LONG TERM...HEIGHTS/THICKNESSES WILL PEAK ACROSS THE AREA ON SUNDAY...WHICH WILL LIKELY BE THE WARMEST DAY OF THE NEXT WEEK ACROSS THE REGION. HIGHS IN THE DESERTS...AT LOW ELEVATIONS IN THE MTNS...AND IN THE INTERIOR VLYS OF SLO AND SBA COUNTY WILL LIKELY APCH OR EXCEED 100 DEGREES ON SUNDAY. TEMPS IN CSTL AND VLY WILL BE MORE TRICKY. WITH SOME MARINE INFLUENCE REMAINING ACROSS THE CSTL PLAIN...DO NOT EXPECT EXCESSIVELY HIGH TEMPERATURES SUN...ALTHOUGH THEY STILL SHOULD BE WELL ABOVE NORMAL. STILL A BIT CONCERNED ABOUT THE SFC LOW SETTING UP IN THE BAY AREA...WHICH COULD DRAW COOLER MARINE AIR NWD INTO THE L.A./VTU COUNTY VLYS...BUT AT THIS TIME...THE BETTER FCST IS FOR A HOT DAY IN THE VLYS...WITH MOST AREAS IN THE 90S. THE UPPER HIGH BEGINS TO BREAK DOWN ON MONDAY. FALLING HEIGHTS/THICKNESSES AND INCREASING ONSHORE FLOW SHOULD BRING A FEW DEGREES OF COOLING TO MOST AREAS...MOST SIGNIFICANT W OF THE MTNS. MORE SIGNIFICANT AND WDSPRD COOLING IS EXPECTED ACROSS THE ENTIRE AREA ON TUE AS A LARGE TROUGH MOVES INTO THE W CST. THE GFS IS FASTER AND MORE BULLISH WITH THIS TROUGH THAN IS THE ECMWF...AND IF IT IS CORRECT...TEMPS MAY HAVE BE ADJUSTED DOWNWARD A BIT IN MOST AREAS. EXPECT ADDITIONAL COOLING ACROSS THE AREA ON WED AS ONSHORE FLOW INCREASES AND HEIGHTS FALL A BIT MORE. && .AVIATION...14/1745Z. MODERATE TO HIGH CONFIDENCE IN TAF. MARINE LAYER CURRENTLY AROUND 1200 FEET AND SHOULD DEEPEN SLIGHTLY OVERNIGHT. EXPECTING KLAX AND KLGB TO SEE A RETURN OF MVFR STRATUS IS A SIMILAR FASHION AS THIS MORNING. KOXR AND KSMX MAY ALSO SEE SOME CLOUDS...BUT CONFIDENCE IS LOW. SOME POSSIBLE EARLY FRI MORNING MVFR BR AS WELL. OTHERWISE...VFR WILL BE THE NORM. TYPICAL ONSHORE WINDS TODAY...EXCEPT A BIT MORE GUSTY AT KSMX KSBP KWJF AND KPMD. KLAX...MODERATE CONFIDENCE IN VFR THROUGH AROUND 11Z FRI...THOUGH STRATUS WILL LINGER NEARSHORE INTO THE AFTERNOON. TYPICAL WEST SEABREEZE WINDS...WITH WEAK SOUTHEAST WINDS IN THE MORNING. KBUR...HIGH CONFIDENCE IN TAF THROUGH 12Z FRI. THERE IS AN OUTSIDE CHANCE OF MVFR BR AND POSSIBLE IFR CIGS AFTER 12Z FRI...BUT CONFIDENCE IS LOW ON THAT ASPECT. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD/BRUNO AVIATION...KITTELL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 14, 6:00 AM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU MAY 14 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG TO DAMAGING WINDS WILL AFFECT THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICAS THIS MORNING. THE STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE 5 CORRIDOR AND THROUGH THE SANTA YNEZ RANGE. GUSTY WINDS WILL AFFECT THE SANTA CLARITA VALLEY AND THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS MORNING. DANGEROUS FIRE WEATHER CONDITIONS WILL AFFECT THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY THROUGH AT NOON T0DAY. GUSTY WINDS WILL LIKELY AFFECT THE MOUNTAINS THROUGH TONIGHT...AND WINDS WILL LIKELY INCREASE AGAIN LATE THIS AFTERNOON AND THIS EVENING ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY. MARINERS WILL FACE GALE FORCE WINDS ACROSS ALL OF THE OUTER WATERS TODAY AND TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY WINDS WILL AFFECT THE MOUNTAINS...SOME LOCATIONS IN THE VALLEYS AND THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
In the hours before
Local storm report, May 14, 9:15 AM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
915 AM PDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM NON-TSTM WND GST 5 NE SANTA BARBARA 34.48N 119.66W
05/14/2009 M65 MPH SANTA BARBARA CA MESONET
SUSTAINED WINDS OF 36 MPH WITH GUSTS TO 65 MPH OUT OF THE
NORTHEAST MEASURED AT MONTECITO HILLS...AT ELEVATION 1500
FEET.
0237 AM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
05/14/2009 M76 MPH LOS ANGELES CA MESONET
SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 76 MPH OUT OF THE
NORTHWEST MEASURED AT WHITAKER PEAK...ELEVATION 4117
FEET.
&&
MEIERNearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.